Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 331, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 9, 2006, 11:28 PM CDT for Crockett County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2006, 11:28 PM CDT (04:28 UTC)
- Expired
- Oct 10, 2006, 12:30 AM CDT
- In force
- 62 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Crockett County, TX
The radar
The Midland/Odessa radar (KMAF), 109 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 11:17 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSJT 100428
SVRSJT
TXC105-100530-
/O.NEW.KSJT.SV.W.0331.061010T0428Z-061010T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1128 PM CDT MON OCT 9 2006
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS
* UNTIL 1230 AM CDT
* AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EAST CENTRAL PECOS COUNTY...OR ABOUT 8 MILES EAST OF BAKERSFIELD...
AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHWESTERN CROCKETT COUNTY.
LAT...LON 3108 10235 3103 10218 3100 10200 3093 10186
3083 10181 3086 10144 3108 10155
$$1 follow-up statement
000
WWUS54 KSJT 100448
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1149 PM CDT MON OCT 9 2006
TXC105-100530-
/O.CON.KSJT.SV.W.0331.000000T0000Z-061010T0530Z/
CROCKETT TX-
1149 PM CDT MON OCT 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN CROCKETT COUNTY...
AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EXTREME EAST CENTRAL PECOS COUNTY...OR ABOUT 17 MILES
EAST OF BAKERSFIELD...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHWESTERN CROCKETT COUNTY.
LAT...LON 3108 10235 3103 10218 3100 10200 3093 10186
3083 10181 3086 10144 3108 10155
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 11:20 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 9, 11:20 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1120 PM CDT MON OCT 9 2006 .AVIATION... A STRONG UPPER LEVEL DISTURBANCE TO THE WEST OF THE AREA WITH EMBEDDED SMALLER SHORTWAVES IN THE SOUTHWEST FLOW ALOFT WILL INTERACT WITH ABUNDANT MOISTURE...AND A NEARLY STATIONARY COLD FRONT ACROSS THE AREA...TO CONTINUE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH TOMORROW MORNING. THERE WILL BE PERIODS OF POSSIBLE MVFR CEILINGS DURING THE OVERNIGHT HOURS WITH GUSTY WINDS AND SMALL HAIL ACCOMPANYING THE STRONGER THUNDERSTORMS. RAIN CHANCES WILL QUICKLY DIMINISH BY TOMORROW AFTERNOON AS THE UPPER DISTURBANCE MOVES NORTHEAST OUT OF THE AREA. && .PREV DISCUSSION... (ISSUED 950 PM CDT MON OCT 9 2006) UPDATE... QUICK UPDATE SENT TO LOWER TEMPERATURES A FEW MORE DEGREES TONIGHT. 20 PREV DISCUSSION... (ISSUED 834 PM CDT MON OCT 9 2006) UPDATE... HAVE MADE SOME MINOR ADJUSTMENTS TO LOW TEMPERATURES AND POP GRIDS TONIGHT. HAVE ADJUSTED POP/WX GRIDS TO LATEST TRENDS WITH NEW DEVELOPMENT WEST AND SOUTHWEST OF THE CWA. EXPECT MAINLY THE WESTERN EDGE OF OUR CWA TO BE AFFECTED TONIGHT BY ADDITIONAL ACTIVITY AS IT APPEARS IT WILL CONTINUE TO FILL IN OVERNIGHT WITH A 250MB JET STREAK OF 100+ KTS MOVING INTO WEST TEXAS FROM NORTHERN MEXICO AROUND THE SOUTH SIDE OF THE UPPER LOW OVER EASTERN AZ/WESTERN NM. AT THIS TIME...IT APPEARS THE BULK OF THE ACTIVITY WILL REMAIN JUST WEST OF MOST OF OUR CWA. HOWEVER...ANY FARTHER EASTWARD MOVEMENT OF THE UPPER LOW WILL MEAN A DRAMATIC INCREASE IN ACTIVITY FOR MUCH OF THE CWA. STILL LOOKS LIKE MOST OF OUR CWA WILL GET ITS ACTIVITY DURING THE MORNING HOURS TOMORROW BEFORE DRIER AIR MOVES IN ALOFT...PUTTING AN END TO PRECIPITATION. HAVE LOWERED MINIMUM TEMPERATURES A DEGREE OR TWO CWA WIDE AS THE FRONT HAS MOVED TO A LINE FROM NEAR THE I10 CORRIDOR IN EASTERN CROCKETT COUNTY...TO NEAR BROWNWOOD THIS EVENING. TEMPERATURES AT SWEETWATER WERE ALREADY AT OR BELOW THEIR LOW TEMPERATURE FORECAST...SO JUST LOWERED A FEW DEGREES THERE SINCE CLOUDCOVER WILL HINDER MORE DECREASES IN THE TEMPERATURE. UPDATED PRODUCTS WILL BE OUT SOON. 20 SJT WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 55 76 53 75 / 60 60 10 0 SAN ANGELO 61 77 56 79 / 50 60 10 0 JUNCTION 67 83 57 83 / 50 70 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15/99/99
Hazardous weather outlook, Oct 9, 2:49 PM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT MON OCT 9 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-102000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 249 PM CDT MON OCT 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COMBINATION OF A VERY SLOW MOVING COLD FRONT AND AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO WEST CENTRAL TEXAS THROUGH TUESDAY. ALTHOUGH WE DO NOT EXPECT WIDESPREAD SEVERE WEATHER...ONE OR TWO OF THESE STORMS MAY BRIEFLY REACH SEVERE LEVELS. LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLDEST TEMPERATURES SO FAR THIS AUTUMN WILL ARRIVE IN WEST CENTRAL TEXAS FOR THURSDAY...WITH HIGHS IN THE 60S ON THURSDAY AND LOW FRIDAY MORNING IN THE UPPER 30S AND LOWER 40S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND TUESDAY. 07
In the hours before
Special weather statement, Oct 9, 6:00 PM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 600 PM CDT MON OCT 9 2006 TXZ072-092330- TOM GREEN TX- 600 PM CDT MON OCT 9 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT FOR TOM GREEN COUNTY... AT 557 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES WEST OF SAN ANGELO...MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SAN ANGELO BY 610 PM CDT WALL...VERIBEST AND HARRIET BY 630 PM CDT ALTHOUGH THIS THUNDERSTORM IS NO LONGER SEVERE...PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 12:30 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| Oct 10, 1:32 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 43 min |
| Oct 10, 4:21 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 24 min |
| Oct 10, 5:29 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 31 min |
| Oct 10, 6:02 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 43 min |
| Oct 10, 7:17 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.